Doctor insights on:
How Would You Help A Friend Who Had Inadvertently Taken An Overdose Of Insulin
What would you do to help a friend with diabetes who had inadvertently taken an overdose of insulin?
Diabetes: You first call 911. Then basic CPR guidelines. Sometimes diabetic patients will have a special solution of sugar, but unless they told you where that may be or instructed you on how to use it, then this would be for naught. Stay with the friend until the medics arrive to keep your friend safe. Of course, this is one scenario and other physicians may review other scenarios on healthtap. ...Read more
Watch for lows: Make sure he has food and drink available. Keep an eye on his blood sugars. Know how to give glucagon if he is unable to eat. ...Read more
Serious injury: The brain relies on glucose for metabolism and developing a coma as a result of an Insulin overdose is very serious. Their recovery will depend on how long glucose was low and other factors including the presence of prior vascular disease in the brain. There could definitely be long term impairment as a result. ...Read more
My friend just started taking insulin. It makes her feel better. But she sleeps all the time now. Why?
My friend claims that she has insulin that is cloudy and jelly like, is it possible that it froze, what is that?
Almost 24hrs since my friend took the insulin 70units and non diabetic. Not getting shaky and dizzy and ssleepy?
Many Possibilities: Typically daily internal output, slender healthy adult, ~35-45 units/day, 70 higher but not that high. If person had ↑ed glucose (despite not recognized, common), ate enough &/or able to crank up internal glucose production fast/well enough (i.e. Fairly healthy), then no symptoms even if fully injected & absorbed. In healthy people, typically 50-60% glucose internal production. Type insulin, etc. ...Read more
My friend recently got her medical checkup done. It is found she is having high insulin levels in the body. What does it mean? She is 20 years old.
She's fat: Have her ask her PCP why he drew the blood as part of a general exam. What did he suspect? - Is she hypoglycemic? ...Read more
A friend is diabetic & is on meds for years. His cretanine level has gone up. Is it better if he takes insulin than oral meds to keep sugar controlled.
Depends: Hi. That depends on how high the creatinine went up to. Metformin should be stopped if creatinine goes up much because risk of a serious side effect goes up. Some sulfonylureas can accumulate if creatine goes up much. Insulin tends to accumulate in renal insufficiency too, but dose can be micro-adjusted if necessary. Your fried should talk with his/her doc and maybe see a kidney doc. Good luck! ...Read more
What happen if I inject insulin glargine after 30 minutes meal. My friend told me it should be taken before meal. I'm a diabetic person.
Continuous insulin: The pump keeps a constant basal level of Insulin in the blood at all times. The person can also dial in a bolus dose at meal times to cover rises in blood sugar with eating. A good description of the pump can be found here http://www. Medtronic. Com/for-healthcare-professionals/products-therapies/diabetes/therapies/insulin-pump-therapy/index. Htm. ...Read more
My friend did not take insulin medication for 3 days, last night was vomiting then took the medication now looks weak can he eat?
I have a friend who was diagnosed with type 2 diabetes. He doesn't have to have insulin but need to eat healthy with high carbs. Can you please give me a website or some information on how to take care of this? He has been exercising and watching what he
Thank: Thank you for your question. I would suggest you look at the website for the american diabetes association, www. Diabetes. Org. This site will provide a wealth of information for you and your friend. As you may know, type 2 diabetes is a condition where the body develops a resistance to insulin. As a result, the body has to make more and more Insulin to process glucose properly. The excess in glucose and Insulin eventually has several bad effects on the body, and can result in heart disease, vascular disease, kidney disease, eye disease and nerve problems. A diabetic diet is low in carbohydrates, especially simple sugars. By following a diabetic diet, and losing weight if one is overweight, some people can treat and even cure their diabetes without medicines. ...Read more
A friend is doing stem cell transplant. Was told will inject some to body & some to pancreas. Doing for diabetes though not in insulin. Is it safe. Help?
Not very, but...: Insulin shock was once a psych treatment that patients described as heavenly; muff your attempt & it's brain damage. If you are considering suicide, please talk with a few wise people first. Since I enjoy good health, I have no right to preach, but if the vast majority of people who have considered taking their lives, even if they are moderately disabled, have been glad afterwards that they failed. ...Read more
Diabetes educators: Please discuss this with a certified diabetes educator or your doctor. Oftentimes, Insulin is prescribed based on patient weight, regimented diet or a patient may be given a sliding scale, or an insulin/carbohydrate ratio if taking short acting insulin. Your diabetes specialist will know how to adjust Insulin doses for dietary/exercise changes to help avoid hypoglycemia. ...Read more
Who knows? ..:
I think the more urgent question is why are you concerned about ways of dying? If you have homicidal or suicidal urges you should not act on them and seek emergent psychiatric help.
Only someone who has experienced a death from hypoglycemic coma can answer your question - a rather unlikely source of information in this life.. ...Read more
Too much insulin: This is when too much Insulin was used which can lead to low blood sugar. The treatment is to give back glucose to prevent low blood sugar. Depending on which Insulin was used, it might take a little or a lot of keep your blood sugar from dropping. You might need oral glucose and in severe cases, you might need IV glucose. Call your doctor who knows you best for the best course of action. ...Read more
Hypoglycemia: Hi. Hypoglycemia is the big, serious adverse reaction to insulin therapy. When blood sugar gets low enough (progressively worse below 50) the brain doesn't have enough fuel to run operations, and confusion results. The sympathetic nervous system is activated, which may help restore blood sugar. If sugar gets lower still, seizure & coma can follow. Death can occur. Be safe!!! To your health! ...Read more
Hypoglycemia: Insulin over dose can range from mild to severe. Prolonged low blood sugar can result in irreversible brain damage and even death. Mild symptoms which occurs more frequently may include headaches, tremor sweating/fatigue, irritability and extreme symptoms or 'Insulin shock' is a medical emergence. All patients on Insulin should be educated to recognize signs/symptoms/management of low blood sugar. ...Read more
- Talk to a doctor online
- Can you catch the flu from someone who just had the flu shot?
- How do you help someone who stops breathing from an asthma attack?
- How would you know if your tubes had become untied?
- What would happen if you took fertility pills after you had your tubes tied?
- If you had cancer would it show in blood tests
- How long does atenolol take to fully leave your body?
- My boyfriend has had a very upset stomach with bad stomach cramping and i wondering if imodium would help him
- My mother was told i would be handicapped but my grandfather a doctor covered it up to save his reputatin
- What action does rn take first when assessing eye?
- If you needed a higher dose in the morning and a lower dose in the afternoon what combination should you prescribe
- What would be low if you had hiv?
- After a heart valve replacement doctor has put me on a betablocker should i take it after latest news says they now have no effect on heart mortality
- What elements of the immune system would help rid the body of a virus that had already invaded a cell?
- Im on buspar zyprexa and zoloft an i ive been taking a lot of cough syrup with dxm i think i have seratobin syndrome really bad taste tingling face
- My grandughter has a extra valve in heart they are doing a opp on her to remove it is this safe
- How long should you take qvar for it to actually work?
- I take atentalol blood pressure medication is it dangerous to concieve
- Can someone stop and then start depakote so it will show levels in blood work?
- I work at a daycare and constantly get sick know any good ways to go about boosting my immune system
- I have sickle cell anemia are there any precautions i should take before dental work